Winter Storm, Preble
- When
- December 14, 5:45 AM EST
- Where
- Preble forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
A low pressure system brought light snow to much of the county warning area. A thin band of heavier snow produced 4 to 5 inch snowfall accumulation for western and northern portions of the Miami Valley.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A low pressure system brought light snow to much of the county warning area. A thin band of heavier snow produced 4 to 5 inch snowfall accumulation for western and northern portions of the Miami Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 14, 4:45 AM EST, 1 hour earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
445 AM EST SUN DEC 14 2003
.DISCUSSION...
REGIONAL RADAR SHOWS DRY SLOT QUICKLY WORKING INTO THE SOUTHWEST
PART OF THE FORECAST AREA. THIS SHOULD CONTINUE ACROSS THE REGION
THROUGH THE MORNING. APPEARS THAT MIXED PRECIPITATION IS CONFINED TO
NORTHEAST KENTUCKY AND SOUTH CENTRAL OHIO. THERE MAY BE A BRIEF
PERIOD OF FREEZING DRIZZLE AS HEAVIER PRECIPITATION COMES TO AN END.
SOME LIGHT SNOW IS OCCURRING BACK ACROSS INDIANA TO THE NORTHWEST OF
THE SURFACE LOW WHICH IS IN CENTRAL KENTUCKY. EXPECT THAT THIS WRAP
AROUND SNOW WILL SWEEP ACROSS THE AREA AS THE WEAK SURFACE LOW LIFTS
NORTHEAST TODAY. HOWEVER IT APPEARS THAT THIS WILL BE LIGHT SNOW
WITH LITTLE OR NO ADDITIONAL ACCUMULATION. THIS MAY LINGER INTO THE
EARLY EVENING IN EASTERN ZONES. HAVE REARRANGED THE ADVISORIES A
BIT WITH WESTERN ZONES ENDING THIS MORNING AND EASTERN ZONES
CONTINUING THROUGH THE DAY.
EXPECT LOW CLOUDS TO BE STUBBORN AND SLOWLY DECREASE FROM WEST TO
EAST LATE TONIGHT. THESE SHOULD DISSIPATE ENTIRELY AS THE SURFACE
RIDGE BUILDS IN ON MONDAY. WITH SOME SNOW COVER HAVE GONE A FEW
DEGREES BELOW GFS MOS HIGHS.
THE RIDGE MOVES OFF TO THE EAST QUICKLY AS THE NEXT SYSTEM IS
ALREADY APPROACHING. SOUTHERLY FLOW SHOULD RESULT IN A WARM UP ON
TUESDAY. THUS SHOWERS THAT MOVE IN TUESDAY AFTERNOON WILL BE RAIN.
HAVE FAVORED THE SLOWER FRONTAL TIMING OF THE GFS. COLD AIR WILL
CAUSE THE SHOWERS TO MIX WITH AND CHANGE TO SNOW SHOWERS ON TUESDAY
NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY THROUGH NOON ALL ZONES.
KY...WINTER WEATHER ADVISORY THROUGH NOON KYZ089>096
WINTER WEATHER ADVISORY THROUGH 6 PM KYZ097>100.
OH...WINTER WEATHER ADVISORY THROUGH NOON OHZ026-034-035-042>045-
051>053-060>062-070>072-077-078
WINTER WEATHER ADVISORY THROUGH 6 PM OHZ046-054>056-063>065-
073>074-079>082-088.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 530 AM EST SUN DEC 14 2003 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-141222- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 527 AM EST SUN DEC 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE OHIO VALLEY TODAY...BRINGING LIGHT SNOW TO THE AREA. THE SNOW MAY MIX WITH FREEZING RAIN OR RAIN ACROSS PARTS OF SOUTHERN OHIO AND NORTHERN KENTUCKY AT TIMES. A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON IN WESTERN OHIO AND WESTERN KENTUCKY AS WELL AS INDIANA...AND UNTIL 6 PM ELSEWHERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
5 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327385, 5327386, 5327387, 5327389, 5327388.